Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Meds Because of Thrombocytopenia
Jul 1, 2004

Thank you for your response in advance. I enjoy reading your site.

I am a 29 yo male, HIV+ for 7 years, and finally starting treatment (Reyataz + Norvir) because my doctor is concerned about my low platelet count.

My CD4s have only began to decline within the last few years - last three readings were in mid- to upper-300s (18-22% ratio). My VL has been in the 20K-30K range since infection. Do you think my body has been dealing with the infection rather well on it's own?

My platelets began declining a few years ago, and have recently hit 20K. (They fluctuate wildly. One month ago it was 42K, now it's 20K.) My doctor says this is the primary reason for starting treatment. ARGH! I don't want to start treatment, but I guess I have to.

What are the odds of long-term success with this regimen and the platelets? Is my doctor just saying it's the platelets so I don't freak out about HIV progression, or do you think he is sincere with this concern?

Do you think it's odd that my treatment regimen consists only of PIs and no other class of drugs?

Response from Dr. Pierone

Hello and thanks for posting. I think that given your numbers and the low platelet count that it is time to start therapy. The primary reason to start is to deal with the low platelets.

It is odd that you are starting only Norvir and Reyataz. What dose of these medications are you using? If the dose of Norvir is low dose (100mg daily) this would be considered an experimental approach to therapy. It might turn out to be effective (we are planning to study this combination in formal trials), but in outside of usual therapy. Let us know how things go and good luck!



Previous
Combo Therapy-Lymphoma and HIV
Next
Difficulting Swallowing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement